Alert archive / Iowa / Flash Flood Warnings in 2010

Flash Flood Warning 28, NWS Des Moines, IA

June 22, 2010Wapello County, Iowa

NWS Des Moines, IA issued this flash flood warning at Jun 22, 2010, 8:27 AM CDT for Wapello County, Iowa. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 22, 2010, 8:27 AM CDT (13:27 UTC)
Expired
Jun 22, 2010, 12:54 PM CDT
In force
4 hr
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Flood severity
None

County Wapello County, IA

The radar

The Des Moines radar (KDMX), 135 km from the middle of the area, began a volume at 13:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 1.5 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2010-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1917 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2010-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 137 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1917 J/kg
Mixed-layer CIN
-98 J/kg
Mixed-layer LCL
768 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
137 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

495 
WGUS53 KDMX 221327
FFWDMX
IAC179-221930-
/O.NEW.KDMX.FF.W.0028.100622T1327Z-100622T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
827 AM CDT TUE JUN 22 2010

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WAPELLO COUNTY IN SOUTHEAST IOWA...

* UNTIL 230 PM CDT TUESDAY

* AT 826 AM CDT...TRAINED WEATHER SPOTTERS REPORTED FLASH FLOODING 
  ALONG HARROWS BRANCH ROAD IN OTTUMWA. ADDITIONAL FLASH FLOODING IS 
  LIKELY ELSEWHERE IN THE WARNED AREA...ESPECIALLY IN LOCATIONS WITH 
  CONSIDERABLE TERRAIN SUCH AS ALONG AND NEAR THE DES MOINES RIVER 
  VALLEY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...OTTUMWA AND
  ELDON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND
OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. TURN AROUND...DONT DROWN.

&&

LAT...LON 4090 9264 4110 9264 4107 9218 4090 9217

$$

ZOGG
4 follow-up statements
344 
WGUS73 KDMX 221527
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1027 AM CDT TUE JUN 22 2010

IAC179-221930-
/O.CON.KDMX.FF.W.0028.000000T0000Z-100622T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WAPELLO IA-
1027 AM CDT TUE JUN 22 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR WAPELLO COUNTY UNTIL 230
PM CDT...

AT 1026 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT FLASH 
FLOODING WAS OCCURRING IN ALONG HARROWS BRANCH ROAD IN OTTUMWA. 
ADDITIONAL FLASH FLOODING IS LIKELY ELSEWHERE IN THE WARNED 
AREA...ESPECIALLY IN LOCATIONS WITH CONSIDERABLE TERRAIN SUCH AS 
ALONG AND NEAR THE DES MOINES RIVER VALLEY.

SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...OTTUMWA 
AND ELDON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE ALSO SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR AND THE
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN
AROUND...DONT DROWN.

&&

LAT...LON 4090 9264 4110 9264 4107 9218 4090 9217

$$
599 
WGUS73 KDMX 221643
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1143 AM CDT TUE JUN 22 2010

IAC179-221930-
/O.CON.KDMX.FF.W.0028.000000T0000Z-100622T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WAPELLO IA-
1143 AM CDT TUE JUN 22 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR WAPELLO COUNTY UNTIL 230
PM CDT...

AT 1142 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT FLASH 
FLOODING WAS OCCURRING ALONG HARROWS BRANCH ROAD IN OTTUMWA. 
ADDITIONAL FLASH FLOODING IS LIKELY ELSEWHERE IN THE WARNED 
AREA...ESPECIALLY IN LOCATIONS WITH CONSIDERABLE TERRAIN SUCH AS 
ALONG AND NEAR THE DES MOINES RIVER VALLEY.

SOME LOCATIONS THAT WILL EXPERIENCE FLASH  FLOODING INCLUDE...OTTUMWA
AND ELDON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE ALSO SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR AND THE
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN
AROUND...DONT DROWN.

&&

LAT...LON 4090 9264 4110 9264 4107 9218 4090 9217

$$
945 
WGUS73 KDMX 221743
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1243 PM CDT TUE JUN 22 2010

IAC179-221930-
/O.CON.KDMX.FF.W.0028.000000T0000Z-100622T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WAPELLO IA-
1243 PM CDT TUE JUN 22 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR WAPELLO COUNTY UNTIL 230
PM CDT...

AT 1241 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT FLASH 
FLOODING CONTINUED ALONG HARROWS BRANCH ROAD IN OTTUMWA. THE ROAD 
WAS BARRICADED BETWEEN THE 1100 AND 1500 BLOCK.  ADDITIONAL FLASH 
FLOODING IS LIKELY ELSEWHERE IN THE WARNED AREA...ESPECIALLY IN 
LOCATIONS WITH CONSIDERABLE TERRAIN SUCH AS ALONG AND NEAR THE DES 
MOINES RIVER VALLEY.

SOME LOCATIONS THAT WILL EXPERIENCE FLASH  FLOODING INCLUDE...OTTUMWA
AND ELDON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE ALSO SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR AND THE
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN
AROUND...DONT DROWN.

&&

LAT...LON 4090 9264 4110 9264 4107 9218 4090 9217

$$
070 
WGUS73 KDMX 221754
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1254 PM CDT TUE JUN 22 2010

IAC179-221808-
/O.CAN.KDMX.FF.W.0028.000000T0000Z-100622T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WAPELLO IA-
1254 PM CDT TUE JUN 22 2010

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR WAPELLO COUNTY IS
CANCELLED...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO 
RECEDE...ENDING THE FLOOD THREAT. HARROWS BRANCH ROAD IN OTTUMWA IS 
NO LONGER FLOODED. IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT 
TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 4090 9264 4110 9264 4107 9218 4090 9217

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Jun 22, 6:45 AM CDT, 1 hour 42 minutes earlier.

Area forecast discussion, Jun 22, 6:45 AM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
645 AM CDT TUE JUN 22 2010

.UPDATED 12Z AVIATION DISCUSSION...

.SHORT TERM /TODAY/...
LOTS OF UNCERTAINTY AGAIN TODAY AS MORNING MCS IS ARRIVING A BIT
EARLY AND BEHAVING DIFFERENTLY WITH STRONG POST MCS DRYING AND WINDS
...LIKELY ASSOCIATED WITH SUBSIDENCE IN MID LEVELS. CURRENT MOVEMENT
WOULD PUT BACK EDGE ALMOST TO I-35 BY 12-13Z...WHICH WOULD ALLOW
PLENTY TIME FOR HEATING UP AND DESTABILIZATION DURING THE DAYLIGHT
HOURS. HAVE GONE WITH THE HIGHEST POPS FOR THIS MORNING. NONE OF THE
NUMERICAL MODELS IS HANDLING THE CURRENT ACTIVITY VERY WELL...BUT
ALL INDICATE A WARM ADVECTION SURGE THAT IS STRONGER THAN THE PAST
FEW DAYS AND MAY FINALLY PUSH THE SURFACE BOUNDARY NORTH. WILL PLAY
IT CONSERVATIVE AND NOT PUSH THE BOUNDARY QUITE AS FAR NORTH AS THE
MODELS...SINCE NONE HAVE MUCH IN THE WAY OF MORNING THUNDERSTORMS.
AND AS ALWAYS...IT REMAINS TO BE SEEN WHETHER TRAILING CONVECTION
OVER KANSAS AND NEBRASKA HOLDS TOGETHER...BUT IF IT DOES...THE
BOUNDARY WOULDN'T MAKE MUCH PROGRESS NORTH AT ALL. WHETHER THE
BOUNDARY IS NORTH OR SOUTH...THERE WILL BE STRONG INSTABILITY TO ITS
SOUTH AND AN INCREASING LOW-LEVEL JET FOR CONVERGENCE. KEPT A LOW
POP OVER THE NORTH HALF OF THE FORECAST AREA FOR THIS
AFTERNOON...BUT REALLY THINK THAT CHANCES FOR REDEVELOPMENT WILL BE
MUCH BETTER AFTER 00Z. IF STORMS WERE TO DEVELOP OVER THE NORTHERN
HALF OF IOWA...THERE WILL BE PLENTY OF SHEAR AND INSTABILITY FOR
ROTATING STORMS AND SEVERE WEATHER.

.LONG TERM /TONIGHT THROUGH SATURDAY/...
THE BIG QUESTION THROUGH WEDNESDAY NIGHT IS WHERE WILL THE FRONTAL
BOUNDARY BE.  THE GENERAL CONSENSUS OF THE MODELS IS FOR THE FRONT
TO LIFT TO THE HIGHWAY 20 CORRIDOR BY LATE THIS AFTERNOON OR EARLY
EVENING.  WE ARE EXPECTING ANOTHER MCS TONIGHT TO ROLL ACROSS
NORTHERN IOWA AND WITH THE ABUNDANT SHEAR AND CAPE IN PLACE IT
SHOULD BE QUITE ACTIVE ALONG AND NORTH OF THE FRONTAL BOUNDARY.  I
WILL BE HITTING THE WORDING HARD IN THE HWO AND ZONES FOR THE
NORTHERN THIRD.  LINGERING CHANCES FOR THUNDERSTORMS WEDNESDAY AS
THE UPPER WAVE PUSHES THROUGH THEN A RESPITE.  UPPER RIDGING TRIES
TO BUILD INTO THE UPPER MIDWEST ON THURSDAY AND FRIDAY BUT THE
MODELS DIFFER ON THE STRENGTH OF A WAVE PROGGED TO PUSH INTO THE
REGION FRIDAY/SATURDAY.  I PUT SMALL POPS ACROSS THE NORTH LATE
FRIDAY AND SATURDAY FOR NOW AND WILL ADJUST AS RUNS BECOME MORE
CONSISTENT.  OTHERWISE...NOT MANY CHANGES MADE TO TEMPS.  IF
ANYTHING A TWEAKED THEM FOR CONVECTIVE TRENDS.

&&

.AVIATION...
22/12Z...IMMEDIATE CONCERN IS STORMS MOVING ACROSS SOUTHERN IOWA
WHICH WILL MAINLY AFFECT KOTM AND KALO.  THEN REDEVELOPMENT ALONG A
WARM FRONT FORECAST TO LIFT ACROSS IOWA LATER TODAY AND TONIGHT.
STRONG WIND CAN BE EXPECTED WITH ALL STORMS AND LARGE HAIL WITH
STORMS TONIGHT.  FRONTAL POSITION IS KEY TO WHERE CONVECTION WILL BE
THUS TIMING AND AREAL EXTEND WILL BE DIFFICULT TO FORECAST.  MVFR
CONDITIONS ARE EXPECTED WITH LOCAL IFR CONDITIONS IN FOG.

&&

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...JUNGBLUTH
LONG TERM/AVIATION...FAB
Hazardous weather outlook, Jun 22, 4:37 AM CDT, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
437 AM CDT TUE JUN 22 2010

IAZ044>050-057>062-070>075-081>086-092>097-230945-
CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-
DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-
MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-
DECATUR-WAYNE-APPANOOSE-DAVIS-
437 AM CDT TUE JUN 22 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF CENTRAL
IOWA...MAINLY ALONG AND NORTH OF HIGHWAY 20.

.DAY ONE...TODAY AND TONIGHT
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS MORNING.
SOME STORMS MAY PRODUCE STRONG WIND GUSTS. ADDITIONAL
THUNDERSTORMS ARE EXPECTED LATER THIS AFTERNOON AND ESPECIALLY
TONIGHT. SOME OF THE STORMS TONIGHT MAY BE SEVERE WITH LARGE HAIL
AND DAMAGING WIND THE MAIN THREAT. ISOLATED TORNADOES ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
ADDITIONAL CHANCES FOR THUNDERSTORMS WILL CONTINUE WEDNESDAY THEN
AGAIN FRIDAY THROUGH SUNDAY. A FEW SEVERE STORMS ARE POSSIBLE
WEDNESDAY BUT IT IS TOO EARLY TO DETERMINE THE SEVERE POTENTIAL OF
THE STORMS LATER THIS WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED LATE THIS AFTERNOON AND
ESPECIALLY TONIGHT. AN EMERGENCY MANAGERS CONFERENCE CALL WILL BE
HELD TODAY.  THE TIME OF THE CALL WILL BE DETERMINED LATER THIS MORNING.

IAZ004>007-015>017-023>028-033>039-230945-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-
437 AM CDT TUE JUN 22 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF CENTRAL IOWA
MAINLY SOUTH OF HIGHWAY 20.

.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED THIS MORNING THEN AGAIN BY
MID AFTERNOON THROUGH TONIGHT. THE STORMS THIS MORNING MAY PRODUCE
DAMAGING WIND. THE STORMS LATER THIS AFTERNOON AND EVENING MAY
PRODUCE LARGE HAIL AND DAMAGING WIND. AN ISOLATED TORNADO IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
ADDITIONAL CHANCES FOR THUNDERSTORMS WILL CONTINUE WEDNESDAY THEN
AGAIN FRIDAY THROUGH SUNDAY. A FEW SEVERE STORMS ARE POSSIBLE
WEDNESDAY BUT IT IS TOO EARLY TO DETERMINE THE SEVERE POTENTIAL OF
THE STORMS LATER THIS WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED LATE THIS AFTERNOON AND
ESPECIALLY TONIGHT. AN EMERGENCY MANAGERS CONFERENCE CALL WILL BE
HELD TODAY.  THE TIME OF THE CALL WILL BE DETERMINED LATER THIS MORNING.

FAB

In the hours before

Local storm report, Jun 22, 6:10 AM CDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
610 AM CDT TUE JUN 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     TSTM WND GST     2 W LEIGHTON            41.34N 92.83W
06/22/2010  E60 MPH          MAHASKA            IA   TRAINED SPOTTER

&&

JH
Local storm report, Jun 22, 6:15 AM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
615 AM CDT TUE JUN 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0614 AM     TSTM WND GST     OSKALOOSA               41.29N 92.64W
06/22/2010  E60 MPH          MAHASKA            IA   TRAINED SPOTTER

&&

JH
Local storm report, Jun 22, 6:21 AM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
621 AM CDT TUE JUN 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0616 AM     TSTM WND GST     1 SW OTTUMWA            41.01N 92.43W
06/22/2010  E60 MPH          WAPELLO            IA   TRAINED SPOTTER

            WIND GUSTS 50 TO 60 MPH. SPOTTER ALSO NOTES REPORTS OF
            STREET FLOODING HEARD FROM POLICE SCANNER.

&&

JH
Local storm report, Jun 22, 7:03 AM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
703 AM CDT TUE JUN 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 AM     TSTM WND DMG     2 NW GRAVITY            40.78N 94.77W
06/22/2010                   TAYLOR             IA   EMERGENCY MNGR

            AT LEAST PART OF A ROOF OFF A HOME. TIME ESTIMATED.

&&

KJ
Local storm report, Jun 22, 7:07 AM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
707 AM CDT TUE JUN 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 AM     TSTM WND DMG     MURRAY                  41.04N 93.95W
06/22/2010                   CLARKE             IA   FIRE DEPT/RESCUE

            SIX INCH TREE BRANCHES DOWN. WIND WAS ESTIMATED AT 57
            MPH. POWER OUT AT FIRE STATION AND IN BUSINESS DISTRICT.

&&

KJ
Local storm report, Jun 22, 7:51 AM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DES MOINES IA
751 AM CDT TUE JUN 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 AM     TSTM WND DMG     2 NW GRAVITY            40.78N 94.77W
06/22/2010                   TAYLOR             IA   EMERGENCY MNGR

            AT LEAST PART OF A ROOF OFF A HOME. TIME ESTIMATED.

0500 AM     TSTM WND DMG     MURRAY                  41.04N 93.95W
06/22/2010                   CLARKE             IA   FIRE DEPT/RESCUE

            SIX INCH TREE BRANCHES DOWN. WIND WAS ESTIMATED AT 57
            MPH. POWER OUT AT FIRE STATION AND IN BUSINESS DISTRICT.

0520 AM     TSTM WND DMG     1 SSE INDIANOLA         41.34N 93.56W
06/22/2010                   WARREN             IA   PUBLIC

            20 FEET OF WOODEN PRIVACY FENCE WAS BLOWN DOWN AND DOORS
            TO A PLASTIC SHED WERE BLOWN DOWN.

0600 AM     TSTM WND GST     2 W LEIGHTON            41.34N 92.83W
06/22/2010  E60.00 MPH       MAHASKA            IA   TRAINED SPOTTER

0614 AM     TSTM WND GST     OSKALOOSA               41.29N 92.64W
06/22/2010  E60.00 MPH       MAHASKA            IA   TRAINED SPOTTER

0616 AM     TSTM WND GST     1 SW OTTUMWA            41.01N 92.43W
06/22/2010  E60.00 MPH       WAPELLO            IA   TRAINED SPOTTER

            WIND GUSTS 50 TO 60 MPH. SPOTTER ALSO NOTES REPORTS OF
            STREET FLOODING HEARD FROM POLICE SCANNER.

&&

KJ

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 7:25 PM CDTSevere Thunderstorm WarningDMXDavis32 min
Jun 21, 9:29 PM CDTSevere Thunderstorm WarningDMXDavis31 min
Jun 21, 11:04 PM CDTSevere Thunderstorm WarningDMXAppanoose, Davis, Monroe, Wapello45 min
Jun 22, 4:32 AM CDTSevere Thunderstorm WarningDMXClarke, Decatur, Madison, Ringgold, Union43 min
Jun 22, 4:59 AM CDTSevere Thunderstorm WarningDMXClarke, Lucas, Madison, Marion, Warren46 min
Jun 22, 5:42 AM CDTSevere Thunderstorm WarningDMXJasper, Mahaska, Marion, Polk, Warren48 min
Jun 22, 6:02 AM CDTSevere Thunderstorm WarningDMXMahaska, Monroe, Wapello43 min
Jun 22, 6:15 AM CDTSevere Thunderstorm WarningDMXMahaska, Poweshiek30 min
Jun 22, 6:36 AM CDTSevere Thunderstorm WarningDMXDavis39 min
Jun 22, 8:26 AM CDTRiver Flood WarningDMXMadison, Warren43 hr
Jun 22, 2:40 PM CDTRiver Flood WarningDMXMahaska, Marion6 hr
Jun 22, 3:40 PM CDTFlash Flood WatchDMXAdair, Adams, Appanoose, Audubon, Black Hawk, Boone and 45 more20 hr

Nearby

Flash Flood Warnings in Iowa, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.